MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3.2MM T-HANDLE TROCAR; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. 3.2MM T-HANDLE TROCAR; PIN, FIXATION, THREADED
Model Number 71674074
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection process, the 3.2mm t-handle trocar was found inside the tray broken at the base of the handle.There was no case involved.
 
Additional Manufacturer Narrative
H6: the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.Therefore, product analysis could not be performed at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history did not reveal additional complaints for the listed batch.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
3.2MM T-HANDLE TROCAR
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10804834
Report Number1020279-2020-06275
Device Sequence Number17087089
Product Code JDW
UDI-Device Identifier03596010560704
UDI-Public03596010560704
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120871
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674074
Device Catalogue Number71674074
Device Lot Number16LCT0006
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1